Alert archive / Louisiana / Special Weather Statements in 2021

Special Weather Statement, NWS Lake Charles, LA

May 4, 2021Allen Parish, Calcasieu Parish, Jefferson Davis Parish, Louisiana

NWS Lake Charles, LA issued this special weather statement at May 4, 2021, 3:03 PM CDT for Allen Parish, Calcasieu Parish, Jefferson Davis Parish, Louisiana. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 4, 2021, 3:03 PM CDT (20:03 UTC)
Expired
May 4, 2021, 3:45 PM CDT
In force
42 min
Issued by
NWS Lake Charles, LA

Counties Allen Parish, LA, Calcasieu Parish, LA, Jefferson Davis Parish, LA

The radar

The Lake Charles radar (KLCH), 44 km from the middle of the area, began a volume at 20:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 12:00Z, 8.1 hours before the alert went out and 44 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 12:00Z on 2021-05-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3311 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 12:00Z on 2021-05-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 57 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3311 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
458 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
57 m²/s²
0-3 km storm-relative helicity
144 m²/s²
Significant tornado parameter
1.2
Supercell composite
6.6

Open this sounding in Storm Lab

The text

As transmitted.

027 
WWUS84 KLCH 042003
SPSLCH

Special Weather Statement
National Weather Service Lake Charles LA
303 PM CDT Tue May 4 2021
 
LAZ030-031-041-042-042045-
Calcasieu LA-Jefferson Davis LA-Allen LA-Beauregard LA-
303 PM CDT Tue May 4 2021

...SIGNIFICANT WEATHER ADVISORY FOR JEFFERSON DAVIS...SOUTHEASTERN
BEAUREGARD...CALCASIEU AND ALLEN PARISHES UNTIL 345 PM CDT...

At 303 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Ragley to near Vinton. Movement was east
at 45 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
these storms.

Locations impacted include...
Lake Charles, Sulphur, Westlake, Welsh, Vinton, Iowa, Kinder,
Oberlin, Elton, Fenton, Reeves, Dry Creek, Hayes, Moss Bluff, De
Quincy, Ragley, Lake Charles Regional Airport, Topsy, Toomey and
Lebleu Settlement.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

A Tornado Watch remains in effect until 600 PM CDT for central and
southwestern Louisiana.

A Severe Thunderstorm Watch remains in effect until 400 PM CDT for
southeastern Texas.

LAT...LON 3009 9372 3062 9346 3073 9260 3060 9260
      3056 9258 3052 9262 3051 9261 3048 9263
      3043 9260 3005 9293
TIME...MOT...LOC 2003Z 268DEG 37KT 3052 9319 3015 9351 

$$

13

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this special weather statement went out at May 4, 2:06 PM CDT, 57 minutes earlier.

Area forecast discussion, May 4, 2:06 PM CDT, 57 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
206 PM CDT Tue May 4 2021

.DISCUSSION...A severe thunderstorm and a tornado watch remain in
effect for portions of the area this afternoon and into the early
evening. Storms are expected to continue as a cold front moves
into an unstable and moist air mass. A few severe storms will be
possible including an isolated tornado or two.

The cold front extends from just inland of the central Texas
coast into the mid Mississippi and Ohio Valleys. High pressure
behind the front lays across the plains into Canada. The front
will gradually exit south and east through tonight ending rain
chances through Wednesday morning. A cooler and drier air mass
will filter in. CAA will limit highs Wednesday into the low 80s
to upper 70s.

The dry weather will linger into the weekend with temperatures
running around normal for the date.

A warming and moistening trend is expected Saturday into Sunday
with a few thunderstorms returning by Sunday afternoon. Another
front may approach early to mid next week, however this front may
stall in the area or just to the north.

&&

.MARINE...A cold front will sweep off the coast tonight with winds
becoming offshore. North winds will increase into the 15-20 kt
range and remain elevated through mid day Wednesday. A light
offshore wind will remain in place through early Friday, however
as the ridge shifts east across the Mississippi Valley winds will
become onshore. A moderate onshore flow is expected for the
weekend.

&&

.PRELIMINARY POINT TEMPS/POPS...
AEX  84  60  77  56 / 100  20  10   0
LCH  86  64  82  61 /  80  20  10   0
LFT  85  66  78  60 /  80  60  20   0
BPT  85  62  82  60 /  70  20  10   0

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...None.
TX...None.
GM...Small Craft Exercise Caution until 5 PM CDT this afternoon for
     GMZ475.

     Small Craft Exercise Caution from late tonight through Wednesday
     morning for GMZ455-475.

     Small Craft Exercise Caution from midnight CDT tonight through
     Wednesday morning for GMZ450-452-470-472.

&&

Short term...Tingler
Long term...Carboni/Tingler
Hazardous weather outlook, May 4, 12:54 PM CDT, 2 hours 9 minutes before
Hazardous Weather Outlook
National Weather Service Lake Charles LA
1254 PM CDT Tue May 4 2021

TXZ180-201-215-216-259>262-051800-
Tyler-Hardin-Jefferson-Orange-Northern Jasper-Northern Newton-
Southern Jasper-Southern Newton-
1254 PM CDT Tue May 4 2021

...SEVERE THUNDERSTORM WATCH 142 IN EFFECT UNTIL 3 PM CDT THIS
AFTERNOON...

This Hazardous Weather Outlook is for southeast Texas.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.

Widespread showers and thunderstorms associated with an approaching
cold front can be expected across the forecast area today. The
strongest of this activity is likely to come in the form of a squall
line which could develop across southeast Texas this morning, then
sweep across central Louisiana this afternoon.

All modes of severe weather will be possible, but the main threats
at this time appear to be damaging wind gusts and large hail. Heavy
rain will also be possible, especially across east-central Louisiana
where minor flooding could occur with the strongest storms.

The rain should have exited the majority of the area by sundown,
although rain chances do linger for south-central Louisiana through
tonight as the forward motion of the front slows down. However
additional rainfall amounts over lower Acadiana do not look
sufficient for any flooding concerns at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

A few showers may linger over lower Acadiana through Wednesday
morning, otherwise no significant weather is expected through the
remainder of the period.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

LAZ041>045-052>055-073-074-051800-
Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin-
Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron-East Cameron-
1254 PM CDT Tue May 4 2021

This Hazardous Weather Outlook is for south central Louisiana and
southwest Louisiana.

.DAY ONE...This afternoon and tonight.

Widespread showers and thunderstorms associated with an approaching
cold front can be expected across the forecast area today. The
strongest of this activity is likely to come in the form of a squall
line which could develop across southeast Texas this morning, then
sweep across central Louisiana this afternoon.

All modes of severe weather will be possible, but the main threats
at this time appear to be damaging wind gusts and large hail. Heavy
rain will also be possible, especially across east-central Louisiana
where minor flooding could occur with the strongest storms.

The rain should have exited the majority of the area by sundown,
although rain chances do linger for south-central Louisiana through
tonight as the forward motion of the front slows down. However
additional rainfall amounts over lower Acadiana do not look
sufficient for any flooding concerns at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

A few showers may linger over lower Acadiana through Wednesday
morning, otherwise no significant weather is expected through the
remainder of the period.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

LAZ027>033-051800-
Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry-
1254 PM CDT Tue May 4 2021

...TORNADO WATCH 146 IN EFFECT UNTIL 6 PM CDT THIS EVENING...

This Hazardous Weather Outlook is for central Louisiana, southwest
Louisiana and west central Louisiana.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tornado Watch.

Widespread showers and thunderstorms associated with an approaching
cold front can be expected across the forecast area today. The
strongest of this activity is likely to come in the form of a squall
line which could develop across southeast Texas this morning, then
sweep across central Louisiana this afternoon.

All modes of severe weather will be possible, but the main threats
at this time appear to be damaging wind gusts and large hail. Heavy
rain will also be possible, especially across east-central Louisiana
where minor flooding could occur with the strongest storms.

The rain should have exited the majority of the area by sundown,
although rain chances do linger for south-central Louisiana through
tonight as the forward motion of the front slows down. However
additional rainfall amounts over lower Acadiana do not look
sufficient for any flooding concerns at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

A few showers may linger over lower Acadiana through Wednesday
morning, otherwise no significant weather is expected through the
remainder of the period.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

GMZ432-435-450-452-455-470-472-475-051800-
Calcasieu Lake-Vermilion Bay-
Coastal waters from Cameron LA to High Island TX out 20 NM-
Coastal waters from Intracoastal City to Cameron LA out 20 NM-
Coastal waters from Lower Atchafalaya River to Intracoastal City LA
out 20 NM-Waters from Cameron LA to High Island TX from 20 to 60 NM-
Waters from Intracoastal City to Cameron LA from 20 to 60 NM-
Waters from Lower Atchafalaya River to Intracoastal City LA from
20 to 60 NM-
1254 PM CDT Tue May 4 2021

This Hazardous Weather Outlook is for the Gulf of Mexico and the
coastal lakes and bays of the Gulf of Mexico.

.DAY ONE...This afternoon and tonight.

Scattered showers and thunderstorms ahead of an approaching cold
front are expected to impact the coastal waters beginning this
afternoon. The front will move into the coastal waters this evening
and continue farther offshore overnight. Elevated northerly winds
are expected to develop in its wake and linger through Wednesday.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Another round of elevated southerly winds is expected this
weekend...otherwise no hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

GMZ430-051800-
Sabine Lake-
1254 PM CDT Tue May 4 2021

...SEVERE THUNDERSTORM WATCH 142 IN EFFECT UNTIL 3 PM CDT THIS
AFTERNOON...

This Hazardous Weather Outlook is for the coastal lakes and bays of
the Gulf of Mexico.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.

Scattered showers and thunderstorms ahead of an approaching cold
front are expected to impact the coastal waters beginning this
afternoon. The front will move into the coastal waters this evening
and continue farther offshore overnight. Elevated northerly winds
are expected to develop in its wake and linger through Wednesday.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Another round of elevated southerly winds is expected this
weekend...otherwise no hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, May 4, 12:44 PM CDT, 2 hours 19 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
1244 PM CDT Tue May 4 2021

LAZ027-028-041815-
Vernon LA-Rapides LA-
1244 PM CDT Tue May 4 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN RAPIDES AND EASTERN
VERNON PARISHES UNTIL 115 PM CDT...

At 1244 PM CDT, Doppler radar was tracking a strong thunderstorm near
Lacamp, or 8 miles southeast of Slagle, moving northeast at 35 mph.

Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.

Locations impacted include...
Hineston, Slagle, Fort Polk, Lacamp, Leander, Sieper, Hutton,
Clifton, Gardner, Flatwoods, Otis and Simpson.

A Tornado Watch remains in effect until 600 PM CDT for central and
west central Louisiana.

LAT...LON 3122 9251 3096 9307 3117 9323 3137 9303
      3135 9295 3137 9295 3137 9292 3139 9291
      3139 9289 3145 9281
TIME...MOT...LOC 1744Z 235DEG 31KT 3114 9301

Stigger/87
Special weather statement, May 4, 1:45 PM CDT, 1 hour 18 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
145 PM CDT Tue May 4 2021

LAZ030-031-041915-
Allen LA-Beauregard LA-
145 PM CDT Tue May 4 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN BEAUREGARD AND
WESTERN ALLEN PARISHES UNTIL 215 PM CDT...

At 145 PM CDT, Doppler radar was tracking a strong thunderstorm near
Longville, or near Ragley, moving northeast at 45 mph.

Nickel size hail and winds in excess of 30 mph will be possible with
this storm.

Locations impacted include...
Oberlin, Reeves, Dry Creek, Mittie, Ragley, Grant, Longville, Harmony
and Bundick Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

A Tornado Watch remains in effect until 600 PM CDT for southwestern
Louisiana.

LAT...LON 3044 9323 3060 9333 3084 9298 3057 9273
TIME...MOT...LOC 1845Z 240DEG 37KT 3057 9321

Stigger/87
Special weather statement, May 4, 2:30 PM CDT, 33 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
230 PM CDT Tue May 4 2021

LAZ030-041-TXZ260-262-042000-
Calcasieu LA-Beauregard LA-Southern Newton TX-Northern Newton TX-
230 PM CDT Tue May 4 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN BEAUREGARD...
NORTHWESTERN CALCASIEU PARISHES IN SOUTHWESTERN LOUISIANA AND
SOUTHWESTERN NEWTON COUNTIES UNTIL 300 PM CDT...

At 230 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near De Quincy to near Gist. Movement was east
at 15 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
these storms.

Locations impacted include...
Singer, Fields, Deweyville, De Quincy, Starks, Wrights Settlement,
Devils Pocket, Lunita, Bivens, Bancroft, Oretta and Old Salem.

A Tornado Watch remains in effect until 600 PM CDT for southwestern
Louisiana.

A Severe Thunderstorm Watch remains in effect until 300 PM CDT for
southeastern Texas.

LAT...LON 3053 9388 3072 9338 3043 9323 3024 9390
TIME...MOT...LOC 1930Z 247DEG 11KT 3047 9351 3032 9392
Special weather statement, May 4, 2:39 PM CDT, 24 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
239 PM CDT Tue May 4 2021

LAZ030-041-TXZ201-215-216-261-262-042015-
Calcasieu LA-Beauregard LA-Orange TX-Jefferson TX-Hardin TX-
Southern Newton TX-Southern Jasper TX-
239 PM CDT Tue May 4 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN BEAUREGARD AND
NORTHWESTERN CALCASIEU PARISHES...NORTH CENTRAL JEFFERSON...
SOUTHWESTERN NEWTON...EAST CENTRAL HARDIN...NORTHERN ORANGE AND
SOUTHEASTERN JASPER COUNTIES UNTIL 315 PM CDT...

At 238 PM CDT, Doppler radar was tracking a strong thunderstorm over
Starks, moving east at 50 mph.

Penny size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations impacted include...
Beaumont, Orange, Lumberton, Vidor, Vinton, Deweyville, Starks,
Mauriceville, Rose City, Pine Forest, Lakeview, Weiss Bluff, Gist,
Lunita, Hartburg, Forest Heights and Edgerly.

A Tornado Watch remains in effect until 600 PM CDT for southwestern
Louisiana.

A Severe Thunderstorm Watch remains in effect until 300 PM CDT for
southeastern Texas.

LAT...LON 3007 9415 3030 9426 3049 9351 3025 9338
TIME...MOT...LOC 1938Z 276DEG 43KT 3028 9364

Stigger/87
Special weather statement, May 4, 2:59 PM CDT, 4 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
259 PM CDT Tue May 4 2021

LAZ029-032-033-042030-
St. Landry LA-Avoyelles LA-Evangeline LA-
259 PM CDT Tue May 4 2021

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN EVANGELINE...SOUTHERN
AVOYELLES AND NORTHEASTERN ST. LANDRY PARISHES UNTIL 330 PM CDT...

At 258 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles east of Big Bend to near Grand Prairie.
Movement was east at 15 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
these storms.

Locations impacted include...
Opelousas, Ville Platte, Bunkie, Simmesport, Melville, Moreauville,
Turkey Creek, Palmetto, Bordelonville, Bayou Current, Morrow,
Cottonport, Mansura, Washington, Hessmer, Evergreen, Plaucheville,
Bayou Chicot, Goudeau and Prairie Ronde.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

A Tornado Watch remains in effect until 600 PM CDT for central
Louisiana.

LAT...LON 3120 9173 3120 9169 3117 9168 3114 9172
      3111 9170 3109 9172 3107 9171 3098 9180
      3087 9180 3086 9182 3084 9180 3081 9181
      3078 9176 3070 9173 3051 9223 3088 9246
      3097 9228 3096 9221 3100 9222 3122 9175
TIME...MOT...LOC 1958Z 261DEG 12KT 3106 9168 3073 9216

Stigger/87
Special weather statement, May 4, 3:03 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
303 PM CDT Tue May 4 2021

LAZ030-031-041-042-042045-
Calcasieu LA-Jefferson Davis LA-Allen LA-Beauregard LA-
303 PM CDT Tue May 4 2021

...SIGNIFICANT WEATHER ADVISORY FOR JEFFERSON DAVIS...SOUTHEASTERN
BEAUREGARD...CALCASIEU AND ALLEN PARISHES UNTIL 345 PM CDT...

At 303 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Ragley to near Vinton. Movement was east
at 45 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
these storms.

Locations impacted include...
Lake Charles, Sulphur, Westlake, Welsh, Vinton, Iowa, Kinder,
Oberlin, Elton, Fenton, Reeves, Dry Creek, Hayes, Moss Bluff, De
Quincy, Ragley, Lake Charles Regional Airport, Topsy, Toomey and
Lebleu Settlement.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

A Tornado Watch remains in effect until 600 PM CDT for central and
southwestern Louisiana.

A Severe Thunderstorm Watch remains in effect until 400 PM CDT for
southeastern Texas.

LAT...LON 3009 9372 3062 9346 3073 9260 3060 9260
      3056 9258 3052 9262 3051 9261 3048 9263
      3043 9260 3005 9293
TIME...MOT...LOC 2003Z 268DEG 37KT 3052 9319 3015 9351

13

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 4, 11:52 AM CDTTornado WarningLCHBeauregard, Vernon23 min
May 4, 12:11 PM CDTSpecial Weather StatementLCHVernon34 min
May 4, 12:44 PM CDTSpecial Weather StatementLCHRapides31 min
May 4, 1:45 PM CDTSpecial Weather StatementLCHAllen30 min
May 4, 2:16 PM CDTSevere Thunderstorm WarningLCHAvoyelles, Evangeline, Rapides, Saint Landry44 min
May 4, 2:30 PM CDTSpecial Weather StatementLCHBeauregard30 min
May 4, 2:59 PM CDTSpecial Weather StatementLCHAvoyelles31 min
May 4, 4:30 PM CDTSpecial Weather StatementLCHSaint Landry60 min
May 4, 5:52 PM CDTSpecial Weather StatementLCHLafayette38 min
May 4, 11:30 AM CDTSpecial Weather StatementLCHSabine15 min
May 4, 11:37 AM CDTSpecial Weather StatementLCHNewton23 min
May 4, 2:09 PM CDTSevere Thunderstorm WarningLCHHardin, Jasper36 min
May 4, 2:39 PM CDTSpecial Weather StatementLCHOrange36 min

Nearby

Special Weather Statements in Louisiana, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.